I have been on Zoloft for 5+ years. I started to feel like it was not working. Not sure if it was the dark long winter days or just that I built up a tolerance. My Dr increased my dose from 50 to 75 mg. Day 1-6 no noticeable change but the last 5 days I have been anxious, shakey and not sleeping great. I feel like I should just drop back to the 50?? I can't imagine going another week feeling this way. Today is day 12. Any advice on how to relax? Or do I just have to tough it out.
Hi, Star! It's not uncommon for an antidepressant to start to "wear off" with long term use plus, as you say, you may be experiencing a bit of Seasonal Affective Disorder. After five years it would also not be uncommon to experience side effects when increasing your dosage. Did you have side effects when you first started taking your Zoloft? Insomnia, nervousness, anxiety, mood swings, and the "jitters" are reported frequently.
You could go back to your original dose although it's not going to be as effective or you could try to stick it out for a short while longer. Side effects generally resolve within a few days to a week or so and rarely cause significant problems.
Best regards and I hope you're feeling better soon. Happy New Year! Wildcat
Hi Star Wild cat vet is right everything I have read about dosage increases report the same things as when they started. If possible I would hang in there another week or so if it haven't subsided talk to your doctor he may change the drug.
Hi Star - I've been on Zoloft for 15+ years and recently had some breakthrough anxiety so my doctor upped my dosage to 75mg (from 50mg) and I am on Day 11 today. The first week and a half was AWFUL - no appetite, tummy trouble, and heightened anxiety. But yesterday and today was better. I am calmer and more focused. I have done this once before about four years ago (it took a bit longer to feel the benefits) and it does take time for the new dosage to kick in and do its thing. I had a lot going on at Christmas so I think my anxiety went into overdrive and my 50mg wasn't cutting it. Good luck to you!
I am in the exact situation! Went from 50mg Zoloft to 75mg Zoloft after 5 years of being on 50mg, the side effects kicked in around day 7, I felt so awful that after day 10 I went back down to 50mg. I don't remember this when I started 50mg 5 years ago!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Aug 2013 • 3 answers
Updated 2 Jun 2016 • 1 answer
Updated 27 Aug 2017 • 1 answer
Updated 22 Jul 2018 • 3 answers
Updated 19 Nov 2018 • 2 answers